Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Morristown, TN

July 6, 2000Greene County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2000, 3:37 PM EDT for Greene County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2000, 3:37 PM EDT (19:37 UTC)
Expired
Jul 6, 2000, 4:00 PM EDT
In force
23 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Greene County, TN

The radar

The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:45 PM EDTThunderstorm WindGreeneville, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS54 KMRX 061938
SVRMRX
TNC059-062000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN TENNESSEE

* UNTIL 400 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CAMP CREEK...OR 9 MILES SOUTH OF
  GREENEVILLE...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN GREENE COUNTY AT 350 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

$$

LAT...LON 3614 8282 3603 8291 3593 8281 3607 8270

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:58 AM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 6, 9:58 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
958 AM EDT THU JUL 6 2000

ZONES LOOK GOOD FOR THE FOLLOWING REASONS: VISIBLE SATELLITE SHOWS
INCREASINGLY THIN CLOUDS MOVING TOWARD CWA.  VISIBILITIES LOWERED
DUE TO HAZE. DEWPOINTS MAINLY IN 70S WITH MINIMAL SURFACE
CONVERGENCE BUT SOME UPPER LIFT AVAILABLE DUE TO DETERIORATING
MCSS MOVING OVER RIDGE TO WEST.  30 POPS OK FOR ALL CWA. HIGHS ON
TRACK. WINDS ON TRACK.

NOTES: SFC BASED LIS MOST NEGATIVE (-4) AT THIS TIME OVER NORTHERN
PLATEAU OVER TO EXTREME WESTERN LEE COUNTY VIRGINIA. ALSO HIGHEST
THETA E IS GENERALLY OVER THIS AREA AS WELL.  A MAX OF SURFACE BASED
VORTICITY IS CURRENTLY OVER THE SRN PART OF MIDDLE TENNESSEE TO THE
SRN PLATEAU AND THIS MAY SERVE WITH ABOVE SFC INSTABILITY TO KICK
OFF STORMS FIRST OVER THE PLATEAU.  WILL WATCH.  SOME SLIGHT CHANCE
FOR BORDERLINE SEVERE STORMS AGAIN.  YESTERDAY HAD MAINLY HEAVY
RAINERS.

WILL NOT UPDATE ZONES AT THIS TIME.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

BB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:26 PM EDTSevere Thunderstorm WarningMRXHamilton49 min
Jul 6, 4:34 PM EDTSevere Thunderstorm WarningMRXBradley56 min
Jul 6, 4:49 PM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie56 min
Jul 6, 5:04 PM EDTSevere Thunderstorm WarningMRXBlount26 min
Jul 6, 5:12 PM EDTSevere Thunderstorm WarningMRXMarion63 min
Jul 6, 5:17 PM EDTSevere Thunderstorm WarningMRXMcMinn28 min
Jul 6, 5:20 PM EDTFlash Flood WarningMRXGreene115 min
Jul 6, 5:39 PM EDTSevere Thunderstorm WarningMRXBlount21 min
Jul 6, 5:41 PM EDTSevere Thunderstorm WarningMRXMcMinn, Polk64 min
Jul 6, 5:45 PM EDTSevere Thunderstorm WarningMRXCocke30 min
Jul 6, 6:13 PM EDTSevere Thunderstorm WarningMRXCocke32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.